Alert archive / Mississippi / Wind Advisories in 2013

Wind Advisory 9, NWS Memphis, TN

April 18, 20134 states

NWS Memphis, TN issued this wind advisory at Apr 18, 2013, 4:37 AM CDT for 4 states. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2013, 4:37 AM CDT (09:37 UTC)
Expired
Apr 18, 2013, 5:25 PM CDT
In force
13 hr
Issued by
NWS Memphis, TN
All 56 counties

Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN

The radar

The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2013-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1845 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2013-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1845 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1275 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.5
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WWUS74 KMEG 180937
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
437 AM CDT THU APR 18 2013

...STRONG AND GUSTY WINDS EXPECTED THROUGH TONIGHT ACROSS THE
ENTIRE MID SOUTH...

.A TIGHTENING PRESSURE GRADIENT ASSOCIATED WITH AN AREA OF LOW
PRESSURE ACROSS THE MIDDLE MISSISSIPPI VALLEY AND AND ASSOCIATED
STRONG COLD FRONT OVER THE SOUTHERN PLAINS WILL RESULT IN STRONG
AND GUSTY SOUTHERLY WINDS ACROSS THE MID SOUTH TODAY. THESE STRONG
AND GUSTY WINDS WILL GRADUALLY SUBSIDE LATE TONIGHT AS THE STRONG COLD
FRONT MOVES THROUGH THE LOWER MISSISSIPPI VALLEY.

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-
007-008-010>012-020-TNZ001-002-019-048-049-088-182100-
/O.NEW.KMEG.WI.Y.0009.130418T0937Z-130419T0600Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-
DESOTO-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-
DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
TUNICA...CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG...
COVINGTON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...
MILLINGTON
437 AM CDT THU APR 18 2013

...WIND ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT FRIDAY. 

* WINDS...SUSTAINED SOUTH WINDS OF 25 MPH WITH GUSTS TO AROUND 40
  MPH ARE EXPECTED.

* TIMING...STRONG AND GUSTY WINDS ARE EXPECTED THROUGH 1 AM CDT
  FRIDAY. 

* IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO MAINTAIN 
  CONTROL OF ESPECIALLY ON WEST TO EAST ORIENTED HIGHWAYS. LOOSE 
  AND LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR 
  TRASH CANS MAY BE BLOWN AROUND IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MSZ002>006-009-013>017-021>024-TNZ003-004-020-021-050>055-089>092-
182100-
/O.NEW.KMEG.WI.Y.0009.130418T1400Z-130419T0600Z/
MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE-
UNION-PONTOTOC-LEE MS-ITAWAMBA-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-
WEAKLEY-HENRY-GIBSON-CARROLL-HAYWOOD-CROCKETT-MADISON-CHESTER-
HENDERSON-DECATUR-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN...MARTIN...DRESDEN...
PARIS...HUMBOLDT...MILAN...HUNTINGDON...JACKSON...LEXINGTON...
SOMERVILLE...BOLIVAR...SAVANNAH
437 AM CDT THU APR 18 2013

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT
FRIDAY. 

* WINDS...SUSTAINED SOUTH WINDS OF 25 MPH WITH GUSTS TO AROUND
  40 MPH ARE EXPECTED.

* TIMING...FROM 9 AM CDT THIS MORNING TO 1 AM CDT FRIDAY.

* IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO MAINTAIN 
  CONTROL OF ESPECIALLY ON WEST TO EAST ORIENTED HIGHWAYS. LOOSE 
  AND LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR 
  TRASH CANS MAY BE BLOWN AROUND IF NOT SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
271 
WWUS74 KMEG 182031
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
331 PM CDT THU APR 18 2013

...STRONG AND GUSTY WINDS EXPECTED THROUGH THIS EVENING ACROSS
A LARGE PORTION OF THE MID SOUTH...

.A TIGHT PRESSURE GRADIENT ASSOCIATED WITH AN AREA OF LOW
PRESSURE ACROSS THE MIDDLE MISSISSIPPI VALLEY AND AN ASSOCIATED
STRONG COLD FRONT OVER THE SOUTHERN PLAINS WILL RESULT IN STRONG
AND GUSTY SOUTHERLY WINDS ACROSS THE MID SOUTH FOR THE REMAINDER
OF THE AFTERNOON AND EVENING HOURS. THESE STRONG AND GUSTY WINDS
WILL GRADUALLY SUBSIDE LATER TONIGHT AS THE STRONG COLD FRONT
MOVES THROUGH THE LOWER MISSISSIPPI VALLEY.

ARZ008-017-182145-
/O.CAN.KMEG.WI.Y.0009.000000T0000Z-130419T0600Z/
RANDOLPH-LAWRENCE-
INCLUDING THE CITY OF...WALNUT RIDGE
331 PM CDT THU APR 18 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

STRONG SOUTH WINDS OUT AHEAD OF A COLD FRONT HAVE SHIFTED EAST
THIS AFTERNOON. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-008-
010>012-020-TNZ001-002-019-048-049-088-190445-
/O.CON.KMEG.WI.Y.0009.000000T0000Z-130419T0600Z/
CLAY-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-CRITTENDEN-
ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-DESOTO-TUNICA-TATE-
COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE-LAKE-OBION-DYER-LAUDERDALE-
TIPTON-SHELBY-
INCLUDING THE CITIES OF...PARAGOULD...JONESBORO...HARRISBURG...
BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...HELENA...
KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...TUNICA...
CLARKSDALE...BATESVILLE...UNION CITY...DYERSBURG...COVINGTON...
BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON
331 PM CDT THU APR 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* WINDS...SUSTAINED SOUTH WINDS OF 25 MPH WITH GUSTS TO AROUND 
  40 MPH ARE EXPECTED. 

* TIMING...STRONG AND GUSTY WINDS ARE EXPECTED THROUGH 1 AM CDT 
  FRIDAY. 

* IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO MAINTAIN 
  CONTROL OF ESPECIALLY ON WEST TO EAST ORIENTED HIGHWAYS. LOOSE 
  AND LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR 
  TRASH CANS MAY BE BLOWN AROUND IF NOT SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

MSZ002>006-009-013>017-021>024-TNZ003-004-020-021-050>055-089>092-
190445-
/O.CON.KMEG.WI.Y.0009.000000T0000Z-130419T0600Z/
MARSHALL-BENTON MS-TIPPAH-ALCORN-TISHOMINGO-PRENTISS-LAFAYETTE-
UNION-PONTOTOC-LEE MS-ITAWAMBA-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-
WEAKLEY-HENRY-GIBSON-CARROLL-HAYWOOD-CROCKETT-MADISON-CHESTER-
HENDERSON-DECATUR-FAYETTE-HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...CORINTH...IUKA...BOONEVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN...MARTIN...DRESDEN...
PARIS...HUMBOLDT...MILAN...HUNTINGDON...JACKSON...LEXINGTON...
SOMERVILLE...BOLIVAR...SAVANNAH
331 PM CDT THU APR 18 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* WINDS...SUSTAINED SOUTH WINDS OF 25 MPH WITH GUSTS TO AROUND 
  40 MPH ARE EXPECTED. 

* TIMING...FROM 9 AM CDT THIS MORNING TO 1 AM CDT FRIDAY.

* IMPACTS...HIGH PROFILE VEHICLES MAY BE DIFFICULT TO MAINTAIN 
  CONTROL OF ESPECIALLY ON WEST TO EAST ORIENTED HIGHWAYS. LOOSE 
  AND LIGHTWEIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE OR 
  TRASH CANS MAY BE BLOWN AROUND IF NOT SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

JAB
401 
WWUS74 KMEG 182225
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
525 PM CDT THU APR 18 2013

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-182330-
/O.CAN.KMEG.WI.Y.0009.000000T0000Z-130419T0600Z/
CLAY-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-CRITTENDEN-
ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-DESOTO-MARSHALL-
BENTON MS-TIPPAH-ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-
QUITMAN-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-
TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE-OBION-
WEAKLEY-HENRY-DYER-GIBSON-CARROLL-LAUDERDALE-TIPTON-HAYWOOD-
CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-
HARDEMAN-MCNAIRY-HARDIN-
INCLUDING THE CITIES OF...PARAGOULD...JONESBORO...HARRISBURG...
BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...HELENA...
KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...CORINTH...
IUKA...TUNICA...BOONEVILLE...CLARKSDALE...BATESVILLE...OXFORD...
NEW ALBANY...TUPELO...AMORY...ABERDEEN...UNION CITY...MARTIN...
DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON...
COVINGTON...JACKSON...LEXINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON...SOMERVILLE...BOLIVAR...
SAVANNAH
525 PM CDT THU APR 18 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

SOUTHERLY WINDS OF 15 TO 20 MPH WITH OCCASIONAL HIGHER GUSTS TO
WILL OCCUR AHEAD OF THE COLD FRONT. ONCE THE COLD FRONT PASSES
WINDS WILL SHIFT TO THE NORTHWEST AT 15 TO 20 MPH WITH GUSTS UP TO
30 MPH FOR A COUPLE OF HOURS.

$$

SJM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 17, 9:14 PM CDT, 7 hours 23 minutes earlier.

Area forecast discussion, Apr 17, 9:14 PM CDT, 7 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
914 PM CDT WED APR 17 2013

.DISCUSSION...

HIGH PRESSURE IS CENTERED OFF THE ATLANTIC COAST WHILE A 1003 MB
SURFACE LOW IS SITUATED OVER SW MO WITH A COLD FRONT EXTENDING SW
INTO N CNTRL TEXAS. A STATIONARY FRONT EXTENDS FROM THE LOW TOWARD
THE ENE...NORTH OF THE OH VALLEY. MOST OF THE DIURNAL CONVECTION
HAS DISSIPATED ASIDE FROM ONE LONE STORM MOVING THROUGH EASTERN
DYER COUNTY ATTM. OTRW SKIES ARE GENERALLY CLEAR WITH A MILD
SOUTHERLY BREEZE. LOWS TONIGHT WILL BE WELL ABOVE NORMAL AGAIN.
EXPECT MOSTLY DRY CONDS ASIDE FROM A POSSIBLE SHOWER OR
THUNDERSTORM OVER NE AR LATE TONIGHT. STRATUS DOES NOT LOOK LIKELY
LATE TONIGHT/EARLY THURSDAY THOUGH MID AND UPPER CLOUD COVER
SHOULD INCREASE SOME LATER TONIGHT. UPDATE ALREADY OUT.

SJM

&&

PREV DISCUSSION... /ISSUED 326 PM CDT WED APR 17 2013/

SEVERE THUNDERSTORMS EXPECTED TO DEVELOP ACROSS THE MID SOUTH
THURSDAY AFTERNOON INTO THURSDAY NIGHT...

EARLY AFTERNOON TEMPERATURES ARE IN THE MIDDLE 80S ACROSS THE
MIDSOUTH WITH DEW POINTS IN THE MIDDLE TO UPPER 60S. THIS AIRMASS
WILL REMAIN IN PLACE TOMORROW RESULTING IN AS UNSTABLE AIRMASS
AHEAD OF A STRONG COLD FRONT APPROACHING FROM THE WEST.

SYNOPTICALLY...A HIGHLY AMPLIFIED UPPER LEVEL TROUGH OVER THE
PLAINS WILL SWING ACROSS THE MISSISSIPPI RIVER VALLEY. AN EMBEDDED
SHORTWAVE WILL REMAIN POSITIVELY TILTED AS IT SHIFTS INTO WEST
TENNESSEE AND NORTH MISSISSIPPI AHEAD OF THE SURFACE FRONT
POSSIBLY HELPING TO INITIATE PRE FRONTAL STORMS. BUT THAT
POSITIVE ORIENTATION IS NOT OPTIMAL FOR SEVERE STORMS. THIS IS
FAR FROM A CLEAR CUT SEVERE WEATHER OUTBREAK. MANY VARIABLES ARE
IN PLACE OR COMING TOGETHER...BUT THERE REMAINS A LOT OF CLASSIC
SEVERE VARIABLES AND QUESTIONS REGARDING THE STORMS VERTICAL
THAT ARE IN OPPOSITION TO SEVERE WEATHER. THE STORM PREDICTION CENTER
HAS ISSUED A MODERATE RISK FOR SEVERE THUNDERSTORMS TOMORROW
ACROSS A LARGE PORTION OF THE MIDSOUTH. THE SEVERE THREAT SHOULD
END ALONG THE MISSISSIPPI RIVER BY 10PM.

AFTERNOON INSTABILITY WILL RANGE FROM AROUND 700 J/KG WITH LI'S
GENERALLY -3 TO -4C. MOISTURE AT ALL LEVELS WILL BE
PLENTIFUL...WITH ATMOSPHERIC PROFILES FEATURING BETWEEN 1.5 AND
1.75 INCHES OF PRECIPITABLE WATER. ABUNDANT MOISTURE ALOFT MAY
LIMIT POTENTIAL HAIL SIZE...BUT WILL ENHANCE THE THREAT OF
FLOODING. HODOGRAPHS PRIOR TO FRONTAL PASSAGE WILL BE GENERALLY
UNIDIRECTIONAL WHICH TYPICALLY ENHANCES THE POTENTIAL FOR
FLOODING...BUT THIS OVERALL SYSTEM SHOULD BE PROGRESSIVE ENOUGH TO
KEEP WIDESPREAD FLOODING CONCERNS TO A MINIMUM. RAINFALL TOTALS
SHOULD BE IN THE 1.25 TO 1.75 RANGE.

LOW LEVEL SHEAR PROFILES...ALTHOUGH NOT OVERLY IMPRESSIVE FROM A
DIRECTIONAL STANDPOINT ARE MORE IMPRESSIVE FROM A SPEED
STANDPOINT. AN 850 MB JET STREAK OF 70+ KTS WILL SHIFT NORTH OUT
OF THE MIDSOUTH EARLY TOMORROW...BUT 50-60KT WINDS WILL REMAIN IN
PLACE THROUGH 7 PM. AN UPPER LEVEL 250 MB JET MAX IN EXCESS OF
125KT WILL APPROACH FROM THE SOUTHWEST LATE IN THE DAY BUT IS NOT
OPTIMALLY POSITIONED TO VENT UPDRAFTS. IN ADDITION ITS TIMING MAY
BE A TAD LATE. ON THE OTHER HAND...DIFFLUENCE AHEAD OF THIS UPPER
LEVEL JET FEATURE WILL BE FAVORABLE TO THE DEVELOPMENT OF
UPDRAFTS. THIS DIFFLUENCE WILL ALSO SUPPORT ABUNDANT CLOUD COVER
AHEAD OF THE FRONT...LIMITING POTENTIAL INSTABILITY.

THE MAIN CHANGE AMONG GUIDANCE IS A SLIGHTLY FASTER STORM SYSTEM
BRINGING THE FRONT ACROSS THE MISSISSIPPI AROUND 7 PM. THIS WILL
ALLOW STORMS AHEAD OF THE FRONT TO TAKE FULL ADVANTAGE OF ENHANCED
INSTABILITY DURING PEAK HEATING. THE MILLION DOLLAR QUESTION
REMAINS HOW MANY...IF ANY...STORMS WILL DEVELOP AHEAD OF THE
FRONT. IT LOOKS LIKE A SURE BET THAT WE WILL SEE A SQUALL LINE
WITH THE FRONTAL PASSAGE...INDIVIDUAL STORMS...OR A PRE FRONTAL
SQUALL LINE REMAIN LESS CERTAIN.

IF A SURFACE LOW DEVELOPS ANYWHERE ALONG OR AHEAD OF THE MAIN
FRONT CAUSING WINDS TO BACK...THE POTENTIAL FOR SEVERE STORMS AND
ESPECIALLY TORNADOES WILL INCREASE DRAMATICALLY. THERE IS SOME
INDICATION OF THIS IN THE PRESSURE FIELDS...BUT UNFORTUNATELY
RESOLUTION IS BORDERLINE FOR IDENTIFYING THIS DEVELOPMENT.

ADDITIONALLY A WIND ADVISORY WILL LIKELY BE REQUIRED TOMORROW.

FINALLY..FROST IS POSSIBLE SATURDAY MORNING ACROSS PORTIONS OF
OF NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND WEST TENNESSEE.

30/SIRMON

&&

.AVIATION...

00Z TAF CYCLE

VFR CONDITIONS WILL CONTINUE FOR MOST OF THE FORECAST PERIOD. SOME
STRATUS MAY DEVELOP ACROSS THE REGION OVERNIGHT WHICH COULD
PRODUCE MVFR CEILINGS. SHOWERS MAY BEGIN TO MOVE INTO THE FORECAST
AREA LATE THURSDAY MORNING WITH SHOWERS AND THUNDERSTORMS STARTING
TO MOVE ACROSS THE REGION IN THE AFTERNOON. WINDS WILL BE QUITE
STRONG DURING MUCH OF THE FORECAST PERIOD COMING FROM THE SOUTH AT
10 TO 20 KNOTS WITH HIGHER GUSTS. SOME LOW LEVEL WIND SHEAR MAY
EXIST OVERNIGHT AS WELL.

ARS

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  69  83  46  57 /  10  90 100   0
MKL  67  83  47  58 /  10  50 100   0
JBR  68  80  42  55 /  20 100 100   0
TUP  66  85  50  62 /  10  40 100  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 17, 2:33 PM CDT, 14 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
233 PM CDT WED APR 17 2013

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-182145-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
233 PM CDT WED APR 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
THE MID SOUTH THIS AFTERNOON. DAMAGING WINDS AND LOCALIZED HEAVY
RAINFALL WILL BE THE MAIN THREATS WITH ANY THUNDERSTORMS THAT
REACH SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS MOST OF
EAST ARKANSAS...THE MISSOURI BOOTHEEL AND PORTIONS OF WEST
TENNESSEE AND NORTH MISSISSIPPI WEST OF A LINE FROM JACKSON
TENNESSEE TO OXFORD MISSISSIPPI.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE
MID SOUTH THURSDAY AFTERNOON INTO THURSDAY NIGHT

A STRONG COLD FRONT WILL MOVE ACROSS THE REGION. LARGE
HAIL...DAMAGING WINDS...TORNADOES...AND FLASH FLOODING FROM HEAVY
RAINFALL ARE ALL POSSIBLE WITH THESE THUNDERSTORMS.

A WIND ADVISORY MAY ALSO BE NEEDED FOR THURSDAY AND THURSDAY
NIGHT.

FROST IS POSSIBLE SATURDAY MORNING ACROSS PORTIONS OF NORTHEAST
ARKANSAS...THE MISSOURI BOOTHEEL AND WEST TENNESSEE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS MAY
BE NEEDED OCCASIONALLY WEDNESDAY AFTERNOON...AND LIKELY FOR THURSDAY
AFTERNOON INTO THURSDAY NIGHT.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 4:24 PM CDTRiver Flood AdvisoryMEGLake66 hr
Apr 18, 4:24 PM CDTRiver Flood AdvisoryMEGDyer, Lauderdale66 hr
Apr 18, 4:24 PM CDTRiver Flood AdvisoryMEGLauderdale, Tipton66 hr

Nearby

Wind Advisories in Mississippi, 2013Wind Advisories in Tennessee, 2013Wind Advisories in Arkansas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.